Forums


Treatment Issues

Psoriasis worse after treatment?

  • By mindy

    I was diagnosed with PsA and Psorisis in June 2016. The psoriasis had been very mild and misdiagnosed as eczema for a couple years. It was the PsA that was really troubling me. Since starting treatment, the PsA has improved by my skin has progressively gotten worse. Before it only effected a small patch behind my ear and a bit in my ears. Now it is everywhere. It covers my entire scalp (I’m losing hair), my forehead and all of my limbs and trunk to varying degrees? Is this normal?

    Meds
    Predisolone
    Sulfasalazine
    Methotrexate

    At first it was just steroids and the sulfasalazine, methotrexate was added a couple months ago, that’s when the skin really started to get bad.

    Reply Created with Sketch. reply
  • By CathyD Moderator

    Hi mindy,

    So sorry to hear that your skin has got worse since starting treatment, that sounds incredibly frustrating! Whilst we aren’t able to give medical advice, I can point you towards a couple of our articles which discuss possible side effects of the medications you are taking:

    Methotrexate: https://psoriatic-arthritis.com/medications/methotrexate-how-well-works-side-effects/

    Sulfasalazine: https://psoriatic-arthritis.com/medications/azulfidine-reviews-how-well-works-side-effects/

    If you haven’t done so already, it may be worth bringing this up with your doctor as they may have some other suggestions for you. Please keep us updated with how you are going, and do reach out any time you need support. I hope you are able to get some relief soon!

    – CathyD

    Reply Created with Sketch. reply